MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC 5F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC 5F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of 19uba073 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that health professional was inserting a picc and the introducer split when inserting it over the guidewire.They did nick the skin first.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged introducer was confirmed and based on the condition of the returned sample, it appeared that the introducer was damaged during use.One 5fr ptfe introducer sheath was returned for investigation.Damage was observed at the distal end of the sheath.The distal edge of the sheath was crumpled at two points.The undamaged section of the taper at the distal end of the sheath appeared to be properly formed.Residue was observed within the distal end of the sheath, which indicates that the sample was used.This type of damage can occur during use when the sheath comes in contact with the surrounding tissue of the insertion site.The sheath and dilator should be advanced together as a unit over the guidewire, using a slight rotational motion.Since the damage was observed on the sheath, the complaint was confirmed.Due to the condition of the sample, it appeared that the damage occurred during use.A lot history review (lhr) of 19uba073 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description

Brand Name
DOT PPICC 5F DL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9861895
Report Number3006260740-2020-00969
Device Sequence Number14310629
Product Code LJS
UDI-Device Identifier00801741155284
UDI-Public(01)00801741155284
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000852
Device Lot Number19UBA073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1